Thunderstorm Wind, Delta
- When
- August 4, 8:15 AM EST
- Where
- Delta County, 1 mi S of Escanaba
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.733, -87.067
Several three-inch diameter tree limbs down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 4, 4:28 AM EST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 528 AM EDT THU AUG 4 2005 .UPDATE... MAIN FCST CONCERNS ARE SHRA/TSRA CHCS THIS MORNING. WV IMAGERY AND RUC ANALYSIS REVEALS MID LEVEL TROUGH AXIS FROM CNTRL CANADA TO THE NRN PLAINS WITH A DOWNSTREAM RDG OVER ERN NOAM. ONE SHRTWV WAS LOCATED OVER ERN LAKE SUPERIOR AND ERN UPR MI WHILE ANOTHER WAS MOVING THROUGH NRN WI. AT THE SFC...A TROF EXTENDED FROM ERN LAKE SUPERIOR THROUGH CNTRL UPR MI INTO NE WI WHILE THE COLD FRONT LAGGED BACK OVER WRN LAKE SUPERIOR...NW WI INTO SE MN. MAIN CONVECTION WAS LOCATED AHEAD AND ALONG THE PREFRONTAL TROF OVER FAR ERN UPR/LWR MI AND SRN WI ALONG 8H JET AXIS OF 40-45 KT. WEAKER CLUSTER OF STORMS OVER NW WI AND ALONG CDFNT WERE AIDED BY RIGHT ENTRANCE REGION FORCING OF 100 KT 3H JET AND CAPES AROUND 1200 J/KG PER LAPS SNDGS. WILL NEED TO WATCH THE CLUSTER OF STORMS OVER NW WI THIS MORNING TO SEE IF THEY HOLD TOGETHER AS THEY APPROACH THE U.P INSTABILITY. RUC SNDGS AT KIMT SUGGEST STORMS MIGHT SURVIVE INTO THE U.P GIVEN CAPES OF 1000-1500 J/KG THIS MORNING. HAVE KEPT IN ISOLD COVERAGE FOR TSRA/SHRA THIS MORNING. UNIDIRECTIONAL 0-6KM SHEAR VALUES INCREASE INTO THE 30-40 KT RANGE LATER THIS MORNING BUT BY THAT TIME DRYING WILL ALREADY BE TAKING HOLD OVER THE WRN ZONES. THUS...WOULD EXPECT ANY TSTMS THAT POP UP TO STAY BLO SVR LIMITS. LOOK FOR GOOD DRYING AND SUBSIDENCE IN WAKE OF COLD FRONT THIS AFTERNOON WITH A FAIRLY TIGHT WNW GRAD WIND PRODUCING WINDY CONDITIONS OVER THE KEW PENINSULA. 8H THERMAL TROF OF 7-9C MOVING OVER AREA AHEAD OF BUILDING RDGG WILL RESULT IN COOLER TEMPS ON FRI WITH HIGHS IN THE LOW TO MID 70S NORTH TO 75 TO 80 SOUTH. AS THE RDG AXIS SLIDES EAST OF THE AREA ON SAT A SW RETURN FLOW DEVELOPS BRINGING 8H TEMPS BACK UP TO 14-16C ON SAT AND 15-17C ON SUN ALLOWING HIGH TEMPS TO CLIMB INTO THE 80S FOR THE WEEKEND. ANTICYCLONIC FLOW AROUND SFC HIGH WILL KEEP CONDITIONS DRY ACROSS THE AREA FRI INTO SUN. && .MQT...WATCHES/WARNINGS/ADVISORIES...NONE. && VOSS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 530 AM EDT THU AUG 4 2005 MIZ001>007-009>014-084-085-051200- ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE- MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON- SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT- 530 AM EDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER CENTRAL UPPER MICHIGAN. THE MAIN HAZARDS FROM THESE STORMS WILL BE BRIEF HEAVY RAINFALL AND LIGHTNING. THERE IS AN INCREASED RISK OF RIP CURRENTS THIS AFTERNOON AND EVENING FROM MARQUETTE TO GRAND MARAIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE) LAROSA
The Marquette radar (KMQT), 96 km away, was scanning. The volume nearest the first event began at 13:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several three-inch diameter tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473450.